lady-caroline 04/06/17
Last reply 8 months ago
Avonex side effects or not?

Hi all,
I have been on Avonex now for two and half years and I was wondering if anyone else was having similar possible side effects as myself and have any helpful suggestions.
After a lot of hard work, diet and life style change I lost 3 stone in weight prior to my MS diagnosis and up until I started my medication.
I went an a major health kick once started on my meds, I started more sports and further restricted my diet in an aim to lose more weight to no avail.
I had never been a real ”diet” person but over the last two plus years I have tried elimination diets, ketoses, severely restricted calories and more activities and I have unfortunately slowly gained a stone back in weight.
I have visited my Gp at different times, one who told me just to ”walk more” and sent me to a dietician who admitted to me my diet was probably better than hers, another Gp who ran a number of tests and suggested I my be boarder line polycystic (pcos) which in turn also effects weight loss but there was no other explanation and of course my effort are often doubted.
I have finally spoken to my MS nurse about this who, after a great chat, helped me decide that 6 more months of strict dieting we would look at a medication change.

I’m scared to change my meds to be honest, I’m worried I’ll relapse or suffer further side effect that my prevent me from working or that is is purely down to me not working hard enough at this but I’m getting tired of trying so hard at this and nothing really happening.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


smurf69
8 months ago

@lady-caroline, this could be written about me. I was diagnosed CIS in January and had lost 3 stone. Started Rebif in February and have slowly gained 8lbs since then. My periods are also very irregular since starting so wondering if it’s linked. Problem I have is that my DMD choice is limited to Rebif, Avonex and Copaxone.


ryan_wallace
8 months ago

@ lady-caroline ; and smurf ur a math guru, not sure if were in a fairytail here and im not sure if someone is playing some sick joke to those with disabilities but please dont take this the wrong way and always consult your treating physician/neurologist first before seeking advice from people who cannot accurately make proper hc decisions. Support groups are great, they changed my life gave me hope.

I can only tell you my experience………….. DUKE decided to list it as an allergy in my med recs because of the severe flu like symptoms, I mean unexplainable fatigue, bone pain, diaphoresis, problems sleeping and waking drenched in sweat. That was post injection Sunday night which means I had threes days of hell then for 12hr shifts on and sometimes call. So a few pounds me personally I would not being complaining about. I was 164 in 2012 when diagnosed im 200 now and i still dont look fat Im just a 33 year old man now. And some thigs we have to come to terms with. I used to run a 5k every other day now I can while falling lol. It is what it is be appreciative you have what you do if you have a question u just cant find an answer to call the natironal MS society and ask for an ms navigator http://www.nationalmssociety.org depending what farytail land were in most of us are all here to help eachother.

Post Comment

You must be logged in to reply to this topic.